MAUDE Adverse Event Report: VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10185
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts to obtain patient information have been unsuccessful.Facility declined to provide the information.No tests/laboratory data was available.Other relevant history: no information was available.The implant or explant dates are not applicable to this device.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported during a planned diagnostic coronary procedure, outside the body before first use, during prep/loading, the pd curve was not displayed.Procedure was aborted.The wire was not zeroed or normalized.There was no patient injury.Visual and microscopic inspection and functional testing were performed on the returned device.Damage was observed on the device.The proximal coil was severed from the distal end of the wire; sharp edges were observed to be present.The microcables were observed to be severed and pulled from the distal end of the wire.It cannot be determined if all portions of the device are present.Sanguineous residue was present at the proximal coil.The wire was not recognized during zero testing and drift testing could not be conducted as a result.The customer stated that reported failure occurred "outside the body before first use, during prep/loading." additionally it was reported that no physical damage to the device was observed and no portion of the device became separated or detached.The observed damage likely occurred sometime after the device had failed but before it was received for decontamination.We were unable to conclusively determine when and how the damage occurred.The instructions for use (ifu) warns, never advance, torque or retract a pressure guide wire which meets significant resistance.The ifu precautions: do not use product that has been damaged in any way as this may result in vessel damage, inaccurate pressure measurements and/or poor torque response.The pressure guide wire should not be advanced if resistance is encountered.The wire should never be forcibly pushed into a vessel.Any time that resistance is encountered, the wire should be withdrawn under fluoroscopic guidance.In some instances, the wire may kink and must be removed.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.Additionally, complaints are monitored by monthly complaint review board process.This malfunction is being reported because it could not be confirmed the damage occurred post-procedure; there is a potential for harm if the malfunction were to recur during clinical use.

Brand Name
VERRATA PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7526627
Report Number2939520-2018-00039
Device Sequence Number1529086
Product Code DQX
UDI-Device Identifier00845225002435
UDI-Public(01)00845225002435(17)200630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number10185
Device Catalogue Number400-0300.16
Device Lot Number0243 50102608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2018
Initial Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1